It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-16-2005, 07:27 AM   #1
Senior Veteran
(female)
 
Join Date: Nov 2003
Location: Ontario, Canada
Posts: 563
regime HB User
Minocycline....

Has anyone got any side effects from this pill?

Ever since I started this pill, about 4 days ago, I've been feeling nauseous and lightheaded, should I stop taking this pill????

My jaw also hurts, I don't know if this is due to the minocine

Last edited by regime; 01-16-2005 at 07:27 AM.

 
Old 01-16-2005, 09:39 AM   #2
Senior Member
(female)
 
Join Date: Jan 2005
Location: toronto
Posts: 132
Tygrysek HB User
Re: Minocycline....

its dangerous! i used to take it and i almost got lupus from it!

 
Sponsors Lightbulb
   
Old 01-16-2005, 09:43 AM   #3
Senior Veteran
(female)
 
Join Date: Nov 2003
Location: Ontario, Canada
Posts: 563
regime HB User
Re: Minocycline....

Quote:
Originally Posted by Tygrysek
its dangerous! i used to take it and i almost got lupus from it!
what? really? what is Lupus?

 
Old 01-16-2005, 09:45 AM   #4
Senior Member
(male)
 
Join Date: Nov 2004
Posts: 146
xghostsniperx HB User
Re: Minocycline....

It really makes your acne go away.

...for three months. Then it comes back with a vengence. Your derm will probably perscribe a higher dosage, then it'll just get worse. That's what it did to me at least.

 
Old 01-16-2005, 10:33 AM   #5
Senior Member
(female)
 
Join Date: Jul 2003
Posts: 213
Ruffian29 HB User
Re: Minocycline....

My friend had a real problem with feeling sick from it. Make sure you take it with the full glass of water like it should say to do, and take it after you eat, you probably shouldn't take it on an empty stomach, at least have bread or crackers beforehand.
I get the same way with almost any medications, though im not taking minocycline, its a drug that your body isn't using to having and it can make you feel sick. The best thing to do is take it with food or before you go to sleep, and sleep can help curve the nausia.

 
Old 01-16-2005, 11:53 AM   #6
Senior Member
(female)
 
Join Date: Jan 2005
Location: toronto
Posts: 132
Tygrysek HB User
Re: Minocycline....

Lupus is an autoimmune disease that can affect virtually any system in the body. Think of it as a 'self-allergy' where the body attacks its own cells and tissues, causing inflammation, pain, and possible organ damage. To test for lupus, patients take a ANA (Antinuclear Antibody) test. The pattern of the ANA is studied by microscope. The technician examines a specially prepared slide that shows where antibodies attack the nucleus. Certain antibodies attack certain areas of the nucleus, producing four specific patterns. Once a patient is found to be ANA positive, the physician may want to further investigate which antigen in the nucleus is responsible for the positive ANA test. That's what happened to me, and what was found to be responsible for my positive ANA result, was Minocycline!!! Thank God i stopped taking the medication because if i had taken it for any longer, i would have developed lupus. MONITOR YOUR ANA IF YOU TAKE THIS MEDICATION. I currenlty have a lawsuit against the doctor who gave me this medication and DID NOT warn me against such a dangerous side-effect. PLEASE BE CAREFUL AND DO YOUR OWN RESEARCH BEFORE YOU TAKE ANY MEDICATIONS, I JUST DONT TRUST DOCTORS THESE DAYS.

 
Old 01-16-2005, 03:44 PM   #7
Junior Member
 
Join Date: Nov 2004
Posts: 46
jamie_k HB User
Re: Minocycline....

Taking it for only a month won't be so bad right???

 
Old 01-17-2005, 08:46 AM   #8
Senior Member
(female)
 
Join Date: Jan 2005
Location: toronto
Posts: 132
Tygrysek HB User
Re: Minocycline....

as long as you get your ANA monitored so that its kept stable then you should be fine, althought minocin is also known to cause hepititis... unfortunately, the doctors dont tell you this. i took it for 4 months, so maybe just one month isnt bad.

 
Old 01-17-2005, 09:32 AM   #9
Inactive
(female)
 
Join Date: Jun 2003
Location: New Jersey, USA
Posts: 726
lisa24 HB User
Re: Minocycline....

OK, I took this stuff for a year, and been off it over a year. I have yet to discover any health problems, and I have had a physical since being off it. It doesn't have to be dangerous to everyone.

As far as side affects, I got a weird one when starting. After about a week I started getting itchy all over my body, then woke up feverish one mornibg. I stopped taking it for about a week and a half and then started it again, and never had another problem. I think my body just needed to get adjusted to it.

Depending on how paranoid you are, you can either stop til the symptoms go away and try it again, or go to your doctor and get advice on it.

 
Old 01-17-2005, 11:08 AM   #10
Senior Member
(female)
 
Join Date: Jul 2003
Posts: 213
Ruffian29 HB User
Re: Minocycline....

are you sure a medication can cause hepititis? especially minocycline, that seems a little unlikely. Did you just "hear" that or do you know for a fact?

 
Old 01-17-2005, 07:18 PM   #11
Member
 
Join Date: Apr 2001
Location: Westside
Posts: 72
soulman HB User
Re: Minocycline....

Yes, you should stop taking it.....

4 years? I thought I was in danger for taking it for 18 months. I thought I had lupus as well from monocin.

Did you doc kept prescribing it for you and how is your acne condition at the moment?

 
Old 01-18-2005, 06:15 AM   #12
Senior Member
(female)
 
Join Date: May 2004
Location: west virginia
Posts: 254
SweetAmy87 HB User
Re: Minocycline....

i took minocycline for almost 2 years and it never did anything bad to me, except towards the end i started taking it on an empty stomach and that caused it to give me stomach problems and i had to stop. EVERY medication a derm can give you has risks and side effects, its illogical for people to think that there are ones that are completely safe all the time, and others that are going to be dangerous to everyone. If the stuff killed people, doctors wouldn't give it out. Unlike everyone seems to think, they're not out to get us in any way. Im sure a patient dying doesnt look too good for their practice. Give it a try and im sure you'll be fine.
__________________
_-*~!åMy!~*-_

 
Old 01-18-2005, 11:17 AM   #13
Senior Member
(female)
 
Join Date: Jul 2003
Posts: 213
Ruffian29 HB User
Re: Minocycline....

You have to put everything into perspective. 16 cases of hepatitis out of how many people that are taking these pills?
Im on birth control and i heard of that destroying peoples livers, and causing permanent damage... but there are still millions of people who take it who have no problems.

 
Old 01-18-2005, 12:20 PM   #14
Inactive
(female)
 
Join Date: Jan 2005
Posts: 621
evy38 HB User
Re: Minocycline....

Quote:
Originally Posted by Ruffian29
You have to put everything into perspective. 16 cases of hepatitis out of how many people that are taking these pills?
Im on birth control and i heard of that destroying peoples livers, and causing permanent damage... but there are still millions of people who take it who have no problems.
Thanks to those posters suggesting a bit of reality about this drug and all drugs in general .

 
Old 01-18-2005, 06:35 PM   #15
Member
 
Join Date: Apr 2001
Location: Westside
Posts: 72
soulman HB User
Re: Minocycline....

Sorry people...where did I get 4 years from?

Yep, for the original poster, take it for 6 months and see what happen. Definitely if it doesn't work by then, don't take it anymore.

Taking these prescription is temporary. You would rather get on with life without any drug.

Common sense here, if it doesn;t for for 6 months, what makes you think it's gonna work.

And if it does work and you are afraid to get off it, you should get off it. Otherwise 2 years on and you'll still be on them. Minocin is only good for inflamatory acne and if your acne is oil induce and non inflammatory, then you are not doing it right.

Regarding the danger of antibiotics, I thought they were candy and it does nothing to your internal system. The doc didn't say anything either. See how ignorant I can be.

Last edited by soulman; 01-18-2005 at 06:37 PM. Reason: more stuff

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Side effects I got from taking minocycline! Kwok Wui Tang Acne 1 05-10-2010 06:41 PM
Minocycline and MS duncan1 Multiple Sclerosis 0 11-14-2008 02:02 PM
Minocycline: WARNING Aaron43 Acne 26 03-20-2008 07:38 PM
minocycline and flagyl cooty Lyme Disease 4 01-20-2007 07:38 AM
Any try Minocycline for MS? steerpike Multiple Sclerosis 10 09-12-2006 07:19 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 12:38 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!